MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER

TERUMO MEDICAL CORPORATION GLIDEWIRE ADVANTAGE; WIRE, GUIDE, CATHETER
Model Number GA3501
Medical Device Problem Codes Peeled/Delaminated (1454); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
The user facility reported that the wire became unbraided and peeled.There was no patient injury or medical/surgical intervention required.There was no blood loss.There is not a direct allegation that the reported device caused or contributed to patient injury and/or need for medical intervention.The event occurred intra-operative.Additional information was received on (b)(6)2023: the procedure performed was a peripheral angiography.To resolve the issue and continue the procedure as planned, the wire was exchanged for a versacore wire.The distal portion where the breakdown of the wire was did not enter the patient's body.No further medical intervention was necessary for the patient.The patient was in stable condition.Additional devices or equipment used with the reported wire was a 5 fr uf.It was attempted to be placed over wire; however, the uf would not advance and both products were removed.
 
Additional Manufacturer Narrative
A1: patient identifier: requested, not provided.A2: age & date of birth: requested, not provided.A3: patient sex: requested, not provided.A4: weight: requested, not provided.A5: ethnicity: requested, not provided.A6: race: requested, not provided.D6a: implanted date: device was not implanted.D6b: explanted date: device was not explanted.E3: occupation: lab manager.The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.Review of the manufacturing record and the shipping inspection record of the actual sample found no anomaly.No other similar report from other facilities was found.Terumo medical products (tmp) (importer) registration no.2243441 is submitting this report on behalf of ashitaka factory of terumo corporation (manufacturer) registration no.9681834.
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.1 to provide the device return date in section d9, update section h3, and to provide the completed investigation results.Visual and magnifying inspections of the actual sample found no anomaly such as a fracture was found over the entire length.Peeling of ptfe coating was observed in the area approximately 1675 mm - 1770 mm from the distal end.Peeling of ptfe coating was observed at the proximal end.No anomaly was found in other sections.Dimensions of the actual sample found the outer diameter of the ptfe-coated section was confirmed to meet the factory's specifications.No anomaly was found.No anomaly was found in the manufacturing record and shipping inspection record.No other similar event reported from other facilities was found in the past complaint file.Simulation test: a glidewire advantage sample was manipulated in the withdrawal direction while it was kept bent inside a metal device so that an abrasion load was applied.As a result, ptfe coating was peeled off.From the results of the investigation, as one of the possibilities, it was inferred that the actual sample was exposed to an abrasion load caused due to a hard object such as a concurrently used device having come into contact with the involved sections, which resulted in the peeling of ptfe coating; however, since the details at the time of use were unknown, the timing of occurrence could not be clarified.From the results of the investigation, as one of the possibilities, it was inferred that the actual sample was exposed to an abrasion load caused due to a hard object such as a concurrently used device having come into contact with the involved sections, which resulted in the peeling of ptfe coating; however, since the details at the time of use were unknown, the timing of occurrence could not be clarified.Ashitaka factory is always making efforts to maintain the product quality by performing following controls.In the product assembling process, 100% visual inspection is performed to assure that there is no anomaly in the appearance.At the time of shipping inspection, visual inspection is performed for each lot to confirm that there is no anomaly in the appearance.The instructions for use (ifu) of this product includes the following information: "do not use the glidewire advantage with device which contain metal parts such as atherectomy catheters, laser catheters, or metal introduction device as they may cause the glidewire advantage plastic coating to shear and/or sever the wire.".
 
Additional Manufacturer Narrative
This report is being submitted as follow up no.2 to provide a correction to section d1: brand name, section d4: udi, model number, the catalog number, and g4: pma/510(k).

Brand Name
GLIDEWIRE ADVANTAGE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO CORPORATION, ASHITAKA
reg. no. 9681834
150 maimaigi-cho
fujinomiya city, 418
JA   418
Manufacturer Contact
gina digioia
265 davidson ave
suite 320
somerset, NJ 08873
4103927218
MDR Report Key18371483
Report Number9681834-2023-00261
Device Sequence Number20733222
Product Code DQX
UDI-Device Identifier04987350703620
UDI-Public(01)04987350703620(17)250331(10)230410
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K063372
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/21/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model NumberGA3501
Device Catalogue NumberRA*CA35185C
Device Lot Number230410
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2023
Supplement Date Received by Manufacturer12/26/2023
07/03/2024
Initial Report FDA Received Date12/21/2023
Supplement Report FDA Received Date01/19/2024
07/16/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
5 FR UF
Patient SexUnknown